MAUDE Adverse Event Report: ULTRADENT PRODUCTS, INC. VALO GRAND; DENTAL CURING LIGHT

ULTRADENT PRODUCTS, INC. VALO GRAND; DENTAL CURING LIGHT
Catalog Number 5972
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Filing out of an abundance of caution due to the fact the valo was used during restorations which later turned out to be the restoration material used and cure times stated on the manufactures restoration material.Dr.Did not want to return light as he indicated the light functioned as intended.No device malfunction reported.
 
Event or Problem Description
Doctor has been using activa for about 2 years now, with no issues.Recently had 4 patients develop abscesses associated with small mo/do restorations placed approximately 6 months ago.The only change in protocol within the last six months is the recently purchased curing light.Doctor went from a valo corded to a valo cordless grand.Used the cordless on the fastest (curing) setting due to the fact that speed is key for pediatric patients.Email came in asking if there were any output differences between the corded and the cordless.

Brand Name
VALO GRAND
Common Device Name
DENTAL CURING LIGHT
Manufacturer (Section D)
ULTRADENT PRODUCTS, INC.
505 west 10200 south
south jordan UT 84095
MDR Report Key6382979
Report Number1718912-2017-00002
Device Sequence Number675948
Product Code EBZ
UDI-Device Identifier00883205019219
UDI-Public00883205019219
Combination Product (Y/N)N
PMA/510(K) Number
K160551
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Catalogue Number5972
Device Lot NumberBD44B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight82